MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980U3ENDICU
Medical Device Problem Codes Improper Flow or Infusion (2954); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this 980 ventilator generated an short self-test (sst) failure diagnostic code. the ventilator was not in use on a patient at the time of the reported event.
 
Additional Manufacturer Narrative
Issue identified during product analysis.H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that this 980 ventilator generated an short self-test (sst) failure diagnostic code.  he device was available for evaluation.The service personnel (sp) inspected the ventilator, confirmed the reported issue in the ventilator memory and replaced the exhalation sensor printed circuit board assembly (pcba).The ventilator passed all tests and calibrations per manufacturer specifications at the time of service.The exhalation sensor printed circuit board assembly (pcba) was returned for failure investigation.A visual inspection of the returned eva was conducted and no anomalies were observed.The part was attached to the test ventilator and powered up.During the extended self test (est), the device failed the circuit pressure test with the message "exhalation autozero solenoid not operational".After a thorough investigation, a faulty so1 reference designator component in the eva was identified.If an so1 failure were to occur while in use on a patient, the ventilator response would be to enter backup ventilation (buv).The cause of the event was identified as a faulty exhalation sensor printed circuit board assembly (pcba) of the exhalation module.There is an existing previous internal investigation regarding this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all.Medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16838558
Report Number8020893-2023-00225
Device Sequence Number6823874
Product Code CBK
UDI-Device Identifier10884521171268
UDI-Public10884521171268
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980U3ENDICU
Device Catalogue Number980U3ENDICU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Initial Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown